Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 308, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2025, 12:15 AM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2025, 12:15 AM CDT (05:15 UTC)
- Expired
- Aug 3, 2025, 1:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 9:37 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible this afternoon through tonight, and again tomorrow across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas.
Area forecast discussion, Aug 2, 9:37 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 937 PM CDT Sat Aug 2 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TONIGHT AND SUNDAY MORNING CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS, LARGE HAIL, FLASH FLOODING, AND TORNADOES... Issued at 935 PM CDT Sat Aug 2 2025 The synopsis for tonight and early tomorrow morning is as follows: An MCS complex is expected to move into our CWA late tonight and move from northwest to southeast into the Texas Panhandle. Thunderstorm activity is not expected to end until storms finally move out of the High Plains and into western Oklahoma Sunday morning. Conditions are favorable for a QLCS setup once storms enter the Oklahoma Panhandle. All hazards are possible tonight, especially if embedded supercells were to form on the southwestern flank of the potential squall line. Isolated severe storms also cannot be ruled out for the southwest Texas Panhandle this evening. The mesoanalysis: Based off of recent 00Z CAMs and our 00Z AMA sounding, a sufficient environment is primed for severe thunderstorms later this evening with one temporary catch. An area of subsidence is still present for portions of the western Texas Panhandle this evening. At the time of this writing, we are watching a "moisture line"; rather, a westward retreating boundary with high surface and low level moisture on the eastern side. The main reason the isolated thunderstorms have not sustained well into our are from New Mexico is because of drier air aloft, leading to high MLCIN, on the Texas side of the state line. Now that the moisture line is moving through this zone, we will see this subsidence disperse by the time the more linear storms arrive from Colorado and Kansas. Not only that, but isolated storms may have a chance to redevelop in our southwest zones if convective activity continues as the retreating boundary overtakes the current storms. Later tonight, around the 10-11 PM time frame, a line of storms is expected to enter the Oklahoma Panhandle and move into the Texas Panhandle as the night carries on. The forecast near storm environment suggests that strong straight line winds (up to 75 mph) and large hail (up to 2") is possible once the storms tap into the local Theta-E maxima in the northern Panhandles and when the low level jet increases over the CWA. These hazards have the highest chance to occur if storms remain surface based upon entry, but as the night progresses MUCAPE values are high enough to support elevated severe storms. The highest tornado threat area is expected to setup on the southwestern flank of the QLCS, as forecasted 0-1 km SRH values may increase to over 200 m^2/s^2 based off RAP mesoanalysis. Thanks to the LLJ, stellar wind shear will be in play throughout the evening. However, if surface wind vectors stay orthogonal to the mean 500 mb winds, embedded supercells are possible on the tail end of the line. This will not only increase tornado potential, but also increase chances for significant hail (<1.75") production. As storms move further east, models show the line becoming outflow dominant and slowly spreading out as cloud tops become warmer. Very heavy rain will accompany this whole system, but flash flooding concerns are the highest in the eastern combined Panhandles since that is where the highest PWAT values are forecast to be early tomorrow morning. The MCS may also slow down and generate high amounts of backside precipitation. In doing so, this increases flood chance in areas where slow moving storms generate torrential rainfall. Precipitation may even continue for hours over the same spot due to backside showers. Rangel && .KEY MESSAGES... Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible this afternoon through tonight, and again tomorrow across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas. && .SHORT TERM... (This evening through Sunday night) Issued at 1254 PM CDT Sat Aug 2 2025 The main concern for active weather will be through later this afternoon into the overnight period. We continue to watch the position of an H500 high pressure system centered near Tuscon, AZ. The elongated SW-NE isoheights of the system provides NW steering flow for the Panhandles of around 30-40 kts later today. Further northwest, a perturbation in the mean H500 zonal flow moving into northern Utah will help generate lift for convection across the central Rockies later this afternoon. With ample sunshine today. locally we could see some pop up showers and storms out ahead of the main wave across the central Rockies and/or development in the NM eastern Plains. Current water vapor analysis does shows deep drier airmass over the region as of the latest 18Z obs. This shows a likely cap in place and coupled by limited 0-6 km shear under 30 kts and CAPE around 500 J/kg, we will likely be waiting for the organized convection in Colorado to reach the Panhandles later on today with out much forming ahead of it. However, to note, some more aggressive model negate the cap and try to form something earlier on this mid afternoon starting near 00Z for the western Panhandles, likely due to a subtle perturbation further south in the main anti- cyclonic flow pattern. Will watch trends closely early on. Going from 00-03Z, the main established areas of thunderstorms we are watching should begin to exit the Rockies as of the latest 02/12- 15Z model and numerical data. Linear and even some multi cell cluster will be the main storm modes, with overall better effective 0- 6 km shear increasing to around 35-45 kts around this time frame for the Panhandles region. Coupled with 1000-2000 J/kg CAPE and a pronounced H850-700 theta-e advection, the main area of convection moving clockwise around the periphery of the H500 will move into a region supportive of severe thunderstorms with damaging wind gusts and large hail, especially within more discrete updrafts earlier on. As the linear complex of storms moves further into the Panhandles past 02-03Z, a 30 kt SSW-NNE H850 jet will be developing, and with its orthogonal flow to the mean storm motion, there is a very small chance (less than 5%) that we could see a brief tornado along an MCS or other linear convective mode potentially. Going past 03Z into the overnight potential, the main severe weather threat should be damaging winds. We will also closely watch for the flooding potential, especially lingering through the overnight hours tonight. Main storm motion overall should be quick as line of storms moves through. However, with LLJ in place, additional backbuilding of thunderstorms is possible which may persist the flooding threat. PWAT values of 0.9-1.2" will suffice for heavy rainfall dates. Especially when flooding potential could linger into the overnight period, please use extra caution with any outdoor plans. This first round of thunderstorms should wrap up around 12Z tomorrow. A second round of thunderstorms should develop tomorrow. Similar to today's setup. But with the main H500 high shifting a bit further east, the central and eastern Panhandles should be more favored for a strong to severe thunderstorms. With more influence from the high as well, thunderstorm coverage will be a bit more limited, but the severe weather threat will still be there. High temperatures tomorrow will range from the mid 80s to mid 90s. && .LONG TERM... (Monday through next Friday) Issued at 1254 PM CDT Sat Aug 2 2025 Dry with hot temperatures are expected through the majority of the long term forecast period as high pressure builds into the region. High temperatures as hot as 100-105 degrees are possible, especially by the middle of next week. && .AVIATION... (00Z TAFS) Issued at 632 PM CDT Sat Aug 2 2025 VFR conditions will prevail at all TAF sites over the next 24 hours. PROB30 groups noted to cover tonights thunderstorm threat. KGUY has the best chances from 05-10z time period. KAMA is right on the fence, as storms may just clip it to the east. KDHT has the best chances in the next 6 hours and it doesn't look great with storms stalled over the NM area. South to southeast winds 10-15kts. Weber && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...29 LONG TERM....29 AVIATION...89
Hazardous weather outlook, Aug 2, 1:10 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 110 PM CDT Sat Aug 2 2025 OKZ001>003-TXZ001>020-317-031000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 110 PM CDT Sat Aug 2 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms will be possible late this afternoon and through the night. Isolated areas of flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible again on Sunday, some of which may become strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 3, 12:09 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1209 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Tstm Wnd Gst 11 S Romero 35.57N 102.96W
08/02/2025 M74 MPH Oldham TX Mesonet
1110 PM Hail Romero 35.73N 102.93W
08/02/2025 M1.25 Inch Hartley TX Public
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 66 min |
| Aug 2, 10:49 PM CDT | Flood Watch | AMA | Carson, Collingsworth, Donley, Gray, Hansford, Hemphill and 7 more | 10 hr |
| Aug 2, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 82 min |
| Aug 2, 11:17 PM CDT | Tornado Warning | AMA | Hartley, Oldham | 22 min |
| Aug 2, 11:45 PM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 2 hr |
| Aug 3, 12:35 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 55 min |
| Aug 3, 1:18 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 57 min |
| Aug 3, 1:59 AM CDT | Areal Flood Advisory | AMA | Dallam, Sherman | 5 hr |
| Aug 3, 2:01 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Moore, Sherman | 59 min |
| Aug 3, 2:23 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 52 min |
| Aug 3, 2:29 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 46 min |
| Aug 3, 2:59 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| Aug 3, 3:58 AM CDT | Special Weather Statement | AMA | Carson | 47 min |
| Aug 3, 4:34 AM CDT | Special Weather Statement | AMA | Armstrong, Donley, Gray | 41 min |
| Aug 3, 5:15 AM CDT | Special Weather Statement | AMA | Collingsworth, Wheeler | 30 min |
| Aug 3, 5:39 AM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| Aug 3, 6:52 AM CDT | Special Weather Statement | AMA | Carson, Gray | 23 min |
| Aug 3, 7:01 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 59 min |
| Aug 3, 7:06 AM CDT | Areal Flood Advisory | AMA | Gray, Hemphill, Roberts, Wheeler | 3 hr |
| Aug 2, 11:30 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 60 min |
| Aug 3, 12:18 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 57 min |
| Aug 3, 12:31 AM CDT | Tornado Warning | AMA | Cimarron, Texas | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.